I have been on plaquenil for about 3 months and prednisone for about 5 months. Daily I still get pain and stiffness in my hands and feet. I also have lost weight without trying and losing my hair is this a side effect of my medicines? I also take gabepentin and vitamin d.
Ang, I had hair loss pretty severe when I first started on Prednisone, Plaquenil, and Methotrexate. I guess it may depend on the dosage, and hopefully your hair loss will stop as mine did after a few months. My scalp was very sensitive at that time too and it hurt just to shampoo. In my case, it stopped and altho I have what I consider ‘thinning’ hair, it may or may not be due to my meds now, but it definitely was related in the beginning.
I didn’t stay on Plaquenil for long tho since it had an almost immediate reaction to my eyes. I know this is a side effect for some people and you should be regularly seeing an opthamologist while you are on Plaquenil (I’m not a dr, but I do know that it is usually brought to your attention when they put you on this particular medicine).
I certainly didn’t lose any weight – and really gained fat in places I never had it before when I went on Prednisone. (I used to have an angular face – it can’t get much rounder now tho);-)
I take 5000 units of D3 everyday and did find that I had quite a low Vit D when I don’t take it
I would make sure to tell your RA dr. about all your symptoms in your next visit.
I hope the meds will kick in soon to help with your pain. There is always that period of time of waiting before we notice improvements. Hang in there.
Unfortunately we are all different and meds act different . You have to keep track of you reactions and discuss with your doc on next visit. Prednisone is a bone killer as I’m paying the price 25 years later, but I was pretty pain free all those years! No hair loss and plaquenil has not affected my eyes other than dry eyes. Keep a diary of your meds.